Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2008, 6:32 PM MDT for McKinley County, New Mexico. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2008, 6:32 PM MDT (00:32 UTC)
- Expired
- Aug 6, 2008, 8:30 PM MDT
- In force
- 118 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County McKinley County, NM
The radar
The Albuquerque radar (KABX), 198 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:00 PM MDT | FLASH FLOOD | 3 Se Mexican Springs, NM | US 491 CLOSED AT MILE MARKER 16 DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3479 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 070032 FFWABQ NMC031-070230- /O.NEW.KABQ.FF.W.0045.080807T0032Z-080807T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 632 PM MDT WED AUG 6 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 830 PM MDT * AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES WEST OF GALLUP. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. RADAR HAS ESTIMATED BETWEEN ONE HALF AND ONE INCH OF RAIN HAS FALLEN IN AREA FROM JUST WEST OF GALLUP NORTHWARD TO MEXICAN SPRINGS AND TOHATCHI. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH OF RAIN ARE POSSIBLE IN THE WARNED AREA. HIGHWAYS 264 AND 491 AND ROUTE 30 MAY EXPERIENCE FLASH FLOODING. BLACK CREEK...DEFIANCE DRAW...CHUSKA WASH AND MUDDY WASH MAY EXPERIENCE FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3599 10905 3600 10854 3548 10868 3533 10905 $$ 34
2 follow-up statements
000 WGUS75 KABQ 070211 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 811 PM MDT WED AUG 6 2008 NMC031-070230- /O.CON.KABQ.FF.W.0045.000000T0000Z-080807T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCKINLEY- 811 PM MDT WED AUG 6 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR NORTHWESTERN MCKINLEY COUNTY... AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT RAIN ACROSS NORTHWEST MCKINLEY COUNTY. THE STORM THAT PRODUCED THE HEAVY RAIN HAS MOVED OUT OF THE AREA...HOWEVER...RUNOFF FROM THESE EARLIER STORMS MAY STILL RESULT IN FLASH FLOODING IN ARROYOS AND STREAMS AND ALONG ROADWAYS. LAW ENFORCEMENT OFFICIALS REPORTED HIGHWAY 491 NEAR TWIN LAKES...OR MILE MARKER 16... CLOSED DUE TO FLASH FLOODING. LOCATIONS IMPACTED INCLUDE... YAH-TA-HEY... TSE BONITO... TOHATCHI... NAVAJO... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS OR LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3599 10905 3600 10854 3548 10868 3533 10905 $$ 34
000 WGUS75 KABQ 070230 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT WED AUG 6 2008 NMC031-070315- /O.EXP.KABQ.FF.W.0045.000000T0000Z-080807T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCKINLEY- 830 PM MDT WED AUG 6 2008 ...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR NORTHWESTERN MCKINLEY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE ALONG HIGHWAY 491 NEAR TWIN LAKES OVER THE NEXT HOUR...BUT THE THREAT FOR FLASH FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3599 10905 3600 10854 3548 10868 3533 10905 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:13 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 3:13 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT WED AUG 6 2008 .DISCUSSION... AFTER MUCH DISCUSSION...INCLUDING AMONGST OUR NEIGHBORING OFFICES HAVE DECIDED TO HOLD OFF ON A FLASH FLOOD WATCH FOR THE FORECAST AREA THURSDAY AFTERNOON THROUGH FRIDAY EVENING. WILL GO WITH ANOTHER SPECIAL WX STATEMENT WHICH WILL BE ISSUED BEFORE 4PM. SHORT RANGE MODELS...INCLUDING GFS AND NAM HAVE PRETTY MUCH COME INTO ALIGNMENT WITH HIGHLIGHTING NORTH CENTRAL AND NORTHEAST AREAS FOR HEAVY RAIN POTENTIAL. PRETTY MUCH CENTERING ON THURSDAY EVENING THROUGH FRIDAY. A FEW THINGS TO WATCH AS THIS SITUATION SETS UP. FIRST...IT IS APPARENT THAT A GREAT BASIN WAVE WILL TRANSLATE AROUND THE UPPER HIGH AS THE HIGH RECENTERS ITSELF OVER PORTIONS OF THE SOUTHWEST. BASED ON MODEL ACCOUNTS...THIS WAVE IS EXPECTED TO SLOWLY MOVE ACROSS COLORADO AND NORTHERN NEW MEXICO THURSDAY AND FRIDAY. SECOND...BACK DOOR FRONT CONSIDERATIONS. FRONT IS CURRENTLY DRAPED ALONG THE FRONT RANGE OF WY AND NORTHEAST CO EXTENDING INTO THE CENTRAL PLAINS. THIS FRONT IS DEPICTED TO WASH OUT ACROSS NORTH CENTRAL AND NORTHEAST AREAS OF NEW MEXICO THURSDAY INTO THURSDAY NIGHT. THE SOUTHERN EXTENT OF THIS WASH OUT WILL BE KEY. DURING THIS TIME OF YEAR...MODELS TEND TO HAVE A HARD TIME IN DEPICTING FRONTAL TRANSLATIONS DOWN THE FRONT RANGE DUE TO MESOSCALE ENHANCEMENTS FROM THUNDERSTORM COMPLEX OUTFLOWS. FIGURE THIS WILL BE THE CASE DURING THIS EVENT AS EXPECTING SIGNIFICANT AMOUNTS OF CONVECTION ACROSS PORTIONS OF COLORADO TONIGHT AND THIS WILL SERVE TO PUSH THE BOUNDARY FURTHER SOUTH THAN THE MODELS EXPECT. THE ORIENTATION AND PLACEMENT OF THIS BOUNDARY WILL BE KEY...BECAUSE SIGNIFICANT MOISTURE CONVERGENCE AND UPSLOPE FLOW WILL DEVELOP ALONG IT. AS OF RIGHT NOW MODELS ARE KEYING ON THE THE CENTRAL MTS...PRIMARILY SANGRES AND ADJACENT PLAINS TO THE EAST. TIMING INCLUDES THURSDAY AND FRIDAY. LASTLY...WHAT TO DO WITH EDOUARD. IT APPEARS THAT THE MODELS ARE IN FAIR AGREEMENT WITH SHEARING EDOUARDS MAIN CIRCULATION CENTER BEFORE IT EVER REACHES NEW MEXICO. BASICALLY SHEARING IT INTO A BROAD EASTERLY WAVE THAT GETS TRANSLATED AROUND THE BOTTOM SIDE OF THE SUBTROPICAL HIGH. THIS WOULD SET UP A VERY NICE DEFORMATION FIELD ABOVE THE FORECAST AREA LATER THURSDAY NIGHT INTO FRIDAY. BASED ON PREVIOUS EXPERIENCES WITH A DISTINCT DEFORMATION ZONE...COMBINED WITH A HIGH PW ENVIRONMENT...POTENTIAL FOR THUNDERSTORMS CONTAINING HEAVY RAIN WILL BE THERE FOR A LARGE PORTION OF THE AREA. THE OTHER EDOUARD CONSIDERATION WILL BE MOIST LOW LEVEL...SOUTHEASTERLY FLOW FOLLOWING THE UPPER EASTERLY WAVE. THIS WILL AID THE MOISTURE CONVERGENCE MENTIONED ABOVE. THUS...HAVE BEEFED UP POPS AREAWIDE FOR LATER THURSDAY THROUGH FRIDAY EVENING. MADE THE PRIME FOCUS...OR HIGHEST POPS ACROSS PORTIONS OF THE NORTH CENTRAL MTS INTO THE NORTHEAST AND PORTIONS OF THE EAST CENTRAL PLAINS. ALSO HIGHLIGHTING SANDIAS AND AREAS ALONG INTERSTATE 40 AS WELL...JUST IN CASE DUE TO UNCERTAINTY WITH FRONTAL ADVANCEMENT. RAISED QPF NUMBERS AS WELL. MANY OF THE ZONES WILL ALSO SEE HEAVY RAIN WORDING...ESPECIALLY ACROSS THE NORTHEAST HALF OF THE STATE. BUT...DUE TO PREVIOUS MENTIONED CONSIDERATIONS...JUST ABOUT ANYWHERE COULD SEE THE NORMAL...HEART OF THE MONSOON...HEAVY RAIN THUNDERSTORMS ON FRIDAY. THE WEEKEND APPEARS TO BE WET AS WELL AS MOISTURE TRAPPED UNDERNEATH THE UPPER HIGH GETS RECYCLED OUT IN THE FORM OF WETTING THUNDERSTORMS. HOWEVER...CANT POINT TO ANY ONE...DISTINCT FOCUS MECHANISM OTHER THAN RESIDUAL DEFORMATION AND DIURNAL HEATING. AS WITH THIS TIME OF THE YEAR...CONVECTIVE VORTICES ROTATING AROUND THE UPPER HIGH WILL BE A WILDCARD AND ANOTHER FOCUS FOR CONVECTION OVER THE WEEKEND. && .AVIATION... ONLY ISOLATED THUNDERSTORMS ARE EXPECTED IN THE EASTERN PLAINS FROM LATE WEDNESDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. THE MAJORITY OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACTIVE THROUGH ABOUT MIDNIGHT TONIGHT WEST OF A RATON TO CARRIZOZO TO RESERVE LINE. KLVS OR KSAF COULD SEE MVFR CONDITIONS IN THUNDERSTORMS BEFORE SUNSET WEDNESDAY BUT KGUP IS THE MOST LIKELY SPOT FOR MVFR...OR BRIEF IFR CONDITIONS...DUE TO A THUNDERSTORM THROUGH MIDNIGHT TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... NO SIGNIFICANT FIRE WEATHER CONCERNS ARE FORESEEN THROUGH THE REMAINDER OF THE WEEK AS THUNDERSTORMS CONTINUE TO BE OF THE WET VARIETY...MAINLY DUE TO THE NORMALLY HIGH SUMMER HUMIDITY LEVELS. ALSO...SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF GENERATING SIGNIFICANT RAINFALL. THE MOISTURE REMNANTS OF WHAT HAD BEEN TROPICAL STORM EDOUARD AND A WEAK BACK DOOR WIND SHIFT/COLD FRONT HEADED FOR NORTHEAST NEW MEXICO COULD COMBINE TO PRODUCE WIDESPREAD RAINFALL NORTH OF INTERSTATE 40 AND EAST OF THE SANGRE DE CRISTO MOUNTAINS FROM LATE THURSDAY INTO FRIDAY. HIGH PRESSURE BUILDING NEAR THE FOUR CORNERS THIS WEEKEND COULD LEAD TO FEWER SHOWERS AND THUNDERSTORMS AROUND OUR AREA FOR SUNDAY AND EARLY NEXT WEEK. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 89 65 90 / 30 20 40 20 GALLUP.......................... 55 85 57 83 / 50 30 30 20 GRANTS.......................... 56 87 56 82 / 30 40 40 20 GLENWOOD........................ 60 90 61 91 / 20 20 30 30 CHAMA........................... 47 78 48 79 / 60 30 40 50 LOS ALAMOS...................... 58 79 57 77 / 30 20 30 30 RED RIVER....................... 45 69 44 69 / 60 70 70 60 TAOS............................ 54 80 53 78 / 30 30 40 40 SANTA FE........................ 57 82 56 79 / 20 20 30 40 SANTA FE AIRPORT................ 59 85 58 81 / 20 20 20 30 ESPANOLA........................ 57 88 56 84 / 30 20 30 30 ALBUQUERQUE HEIGHTS............. 67 89 66 85 / 20 20 20 30 ALBUQUERQUE VALLEY.............. 64 89 65 87 / 20 20 20 30 ALBUQUERQUE FOOTHILLS........... 62 85 61 84 / 20 20 20 30 ALBUQUERQUE WEST MESA........... 63 89 63 89 / 20 20 20 30 SOCORRO......................... 63 92 63 88 / 20 20 10 30 SANDIA PARK/CEDAR CREST......... 54 78 51 77 / 20 30 30 30 MORIARTY/ESTANCIA............... 55 82 55 80 / 30 30 40 60 CARRIZOZO....................... 60 86 60 85 / 30 20 20 50 RUIDOSO......................... 56 78 53 75 / 20 30 20 50 RATON........................... 59 75 53 75 / 50 80 80 60 LAS VEGAS....................... 55 77 53 73 / 20 50 70 60 ROY............................. 60 77 57 74 / 20 30 70 70 CLAYTON......................... 63 76 58 75 / 30 60 80 70 SANTA ROSA...................... 61 86 60 80 / 10 20 30 30 TUCUMCARI....................... 67 87 63 82 / 20 20 50 70 FORT SUMNER..................... 66 87 64 82 / 10 20 20 30 CLOVIS.......................... 65 88 64 83 / 20 20 30 40 PORTALES........................ 65 89 65 83 / 20 20 20 40 ROSWELL......................... 68 94 67 88 / 10 10 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50/07
Hazardous weather outlook, Aug 6, 5:17 AM MDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 AM MDT WED AUG 6 2008 NMZ001>021-026-071200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 517 AM MDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY DOWNPOURS IN THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON WILL PRODUCE LOCAL FLASH FLOODING THROUGH LATE THIS EVENING. FLASH FLOODING IS MOST LIKELY ALONG...WEST...AND NORTH OF THE INTERSTATE 25 CORRIDOR THROUGH THIS AFTERNOON. SOME HEAVIER SHOWERS WITH DOWNPOURS AND LOCAL FLASH FLOODING WILL DEVELOP LATE THIS AFTERNOON INTO THE EVENING OVER THE NORTHEAST AND EASTERN PLAINS MAINLY ALONG AND NORTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY AND FRIDAY...WIDESPREAD HEAVY RAINFALL EXPECTED OVER CENTRAL AND EASTERN NEW MEXICO WILL PRODUCE AREAS OF FLASH FLOODING THURSDAY...WITH THE FLASH FLOOD THREAT EXPANDING TO WESTERN NEW MEXICO ON FRIDAY. HEAVY RAIN OVER SATURATED SOIL WILL RUN OFF RAPIDLY INTO SMALL STREAMS AND TRIBUTARIES AND CAUSE RAPID RISES OF WATER LEVELS. THOSE IN FLOOD PRONE AREAS SHOULD PLAN FOR POSSIBLE MOVES TO SAFETY SHOULD FLOODWATERS THREATEN. FOR SATURDAY THROUGH TUESDAY...CONTINUING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THROUGH TUESDAY ALONG WITH RAPID RAINFALL RUNOFF FROM SATURATED SOIL WILL MAINTAIN A WIDESPREAD THREAT OF LOCAL FLASH FLOODING ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT DAILY SHOWER AND THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS CONTINUING INTO EACH EVENING. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLASH FLOODING...TORRENTIAL RAINFALL...MEASURED GUSTY WIND SPEEDS...AND MEASURED RAINFALL AMOUNTS EACH DAY THROUGH TUESDAY. SHY
In the hours before
Special weather statement, Aug 6, 3:37 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT WED AUG 6 2008 NMZ001>021-026-071100- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY... CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO... CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS 337 PM MDT WED AUG 6 2008 ...HEAVY RAIN FOCUS REMAINS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO THURSDAY AND FRIDAY... VARIOUS WEATHER INGREDIENTS ARE EXPECTED TO LINE UP OVER THE STATE LATER THURSDAY INTO FRIDAY TO PRODUCE THUNDERSTORMS WHICH CONTAIN HEAVY RAIN. THE MAIN FOCUS FOR A LONGER DURATION...HEAVY RAIN EVENT WILL BE FOUND ACROSS PORTIONS OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL NEW MEXICO. THIS INCLUDES THE SANGRE DE CRISTO MOUNTAIN RANGE EASTWARD TO THE TEXAS STATE LINE AS WELL AS THE INTERSTATE 40 CORRIDOR FROM EDGEWOOD TO TUCUMCARI AND NORTHWARD TO THE COLORADO STATE LINE. THIS IS THE MAIN FOCUS AREA FOR WHICH A LONGER DURATION...FLASH FLOOD EVENT COULD OCCUR. WITH THAT BEING SAID...OTHER AREAS OF THE STATE COULD RECEIVE HEAVY RAINFALL OVER THE NEXT COUPLE OF DAYS. THIS WOULD BE MORE OF A TYPICAL RESULT FOR THE SUMMER THUNDERSTORM SEASON AS THE DURATION OF THE HEAVY RAIN WOULD BE A SHORTER AND THE FOOTPRINT OF THE HEAVY RAIN WOULD BE SMALLER THAN WHAT COULD OCCUR ACROSS THE NORTHEAST HALF OF THE STATE. AT THIS TIME IT IS STILL UNCLEAR WHETHER FORMER TROPICAL STORM EDOUARD PROVIDES ANY DIRECT AFFECT TO NORTHERN AND CENTRAL NEW MEXICO. IT IS ANTICIPATED HOWEVER...THAT INDIRECT AFFECTS FROM EDOUARD WILL OCCUR AND HELP PRODUCE ADDITIONAL RAINFALL ACROSS PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. STAY IN CLOSE TOUCH WITH YOUR PREFERRED WEATHER INFORMATION SOURCE FOR THE LATEST FORECASTS AND STATEMENTS ON THIS DEVELOPING HEAVY RAINFALL AND INCREASED FLASH FLOODING RISK. 50
Special weather statement, Aug 6, 4:07 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 407 PM MDT WED AUG 6 2008 NMZ018-020-021-062230- CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY- 407 PM MDT WED AUG 6 2008 ...STRONG THUNDERSTORM MOVING OVER CURRY COUNTY... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH 9 MILES NORTHEAST OF MELROSE. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. A STRONG OUTFLOW BOUNDARY WILL QUICKLY SWITCH WINDS AROUND TO THE NORTH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANNON AFB...FLOYD... PORTAIR...RANCHVALE AND SAINT VRAIN. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE ROADWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:05 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 115 min |
| Aug 6, 6:25 PM MDT | Flash Flood Warning | ABQ | Cibola, McKinley | 2 hr |
| Aug 6, 8:01 PM MDT | Flash Flood Warning | ABQ | San Juan | 119 min |
| Aug 6, 8:41 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel, Union | 109 min |
| Aug 6, 9:58 PM MDT | Flash Flood Warning | ABQ | San Juan | 2 hr |
| Aug 7, 12:51 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 114 min |
| Aug 7, 1:03 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, San Miguel, Santa Fe, Taos | 117 min |
| Aug 7, 1:47 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel, Union | 3 hr |
| Aug 7, 2:36 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro, Valencia | 114 min |
| Aug 7, 2:57 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 3 hr |
| Aug 7, 3:14 PM MDT | Flash Flood Warning | ABQ | Harding, Union | 2 hr |
| Aug 7, 3:45 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Aug 7, 4:24 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora, San Miguel | 111 min |
| Aug 7, 4:50 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 85 min |
| Aug 7, 4:52 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 113 min |
| Aug 7, 4:57 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| Aug 7, 5:14 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 91 min |
| Aug 7, 5:48 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 117 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.